NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, August 29, 2015
my son has been diagnosed with epilepsy since he was 3yrs old. His EEG showed that front left portal of his brain had abnormal wave and carbamazepine had been used to treat his breakthrough seizure. Unfortunately, this anti-epiletic drug didn`t work on him since he had tried for 4 yrs to control his seizure until maximum dose. Dr. planned to mix the other medicine in called Epilim to control his breakthrough seizure. Does the mixture usage of the both medicines will have any problem? What do we call this type of epilepsy?
Epilim (sodium valproate) may cause interactions with carbamazepine. Epilim may cause carbamazepine levels to increase which may result in side effects such as dizziness and unsteadiness. Carbamazepine may lower Epilim levels and may make the drug less effective. You doctor should be monitoring blood levels with this combination of medications.
David M Ficker, MD
College of Medicine
University of Cincinnati